Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Sertraline Onset Side Effects?

Hi, I have suffered from GAD, Depression and OCD for over 30 years. In recent years, it had been fairly well controlled as I had started on Effexor XR over 300mg years back, and by 2014 had tapered down to 75mg per day. Last year suffered some trauma in a near fatal crash, and mentally did fine in the aftermath. In any event, after leaving the hospital last August, I ended up having relapsing symptoms.

I have had what I consider to be an excellent Psychiatrist for years. We had decided that maybe I had developed a resistance to the Effexor XR, so we were tapering off while putting me on Brintellix. Started Brintellix 7 months ago with 75 mg Effexor XR. Turned out Brintellix was a poor med for me...

Dr. started me on 100mg Sertraline 10 days ago and told me if I was tolerating it to go up to 200mg, which I did 4 days later (6 days ago). I also stopped the Brintellix cold. Still on Effexor XR. I now realize this was quite a big jump onto a new med like Sertraline in a short amount of time. I trust my Doc as he's always been great with the meds as far as when to get on and off, plus I'm a fairly big guy at 6'2" 245lbs and have been on SSRI's for years as I've said.

I have increased sweating and the odor is worse than usual, very heightened anxiety with more intense OCD symptoms, and a recurring headache (comes and goes) and just generally feeling jittery.

Yesterday I had to come home early from work due to an episode. My question is, even at this sudden high dose of Sertraline, are these side effects common? Mostly I'm concerned about the spike in anxiety & OCD.
Any input appreciated.
2 Responses
Avatar universal
From your description it could be too many things to pick the right one.  You could be suffering a withdrawal reaction from the brintellex, as you didn't taper off as you should have done before starting the Zoloft.  It could be side effects of the Zoloft, which you should have tapered up on slowly to get your brain used to it.  It could be overdosing on serotonin, as you're still on the Effexor.  And it could be just your same old problems never having been cured in therapy but just suppressed by meds that aren't currently working.  When you use too many meds at the same time -- essentially, you're on three right now that all target serotonin, the Effexor, the possible lack of time for your brain to adapt to stopping brintellex yet, and the Zoloft -- it's impossible to tell what's causing what.
Avatar universal
I just started Zoloft as well, though at a much lower dose, but it had the same effect, increased by anxiety and worsening of night sweats.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?